Alert archive / Mississippi / Flash Flood Warnings in 2001

Flash Flood Warning 36, NWS Jackson, MS

June 4, 2001Attala County, Carroll County, Holmes County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jun 4, 2001, 3:47 PM CDT for Attala County, Carroll County, Holmes County, Mississippi. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 4, 2001, 3:47 PM CDT (20:47 UTC)
Expired
Jun 4, 2001, 5:45 PM CDT
In force
118 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Attala County, MS, Carroll County, MS, Holmes County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1966 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1966 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 042049
FFWJAN
MSC007-015-051-042245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT MON JUN 4 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HOLMES COUNTY IN CENTRAL MISSISSIPPI
  CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI
  ATTALA COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 545 PM CDT

* AT 347 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY       
  RAIN...IN EXCESS OF 5 INCHES...HAS FALLEN BETWEEN WEST AND         
  VAIDEN.   THIS AREA OF EXCESSIVE RAINFALL WILL PERSIST FOR 1 TO 2  
  HOURS BEFORE DIMINISHING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS.

LAT...LON 3325 9003 3305 8975 3318 8957 3341 8981

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:30 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 4, 2:30 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT MON JUN 4 2001

VERY WET THROUGH MID WEEK AS THINGS ARE GOING TO TOWN RIGHT NOW OVER
THE AREA WITH SOME SEVERE WEATHER. MODELS IN GOOD AGREEMENT ON
PATTERN TRANSITION WITH ETA BEING A LITTLE BETTER WITH TIMING OF
SHORTWAVES MOVING THROUGH DEEP...MOIST S/SWLY FLOW AHEAD OF WEAK
UPPER LOW OFF UPPER TX COAST. BEST CHANCES FOR EVENING SHWRS/STORMS
WILL ACROSS THE CENTRAL/NE AHEAD OF NWD MOVING SEABREEZE/OUTFLOW
BOUNDARY ASSOCIATED WITH ONGOING CONVECTION AND WHERE AIRMASS WILL
BE MUCH MORE STABLE AS BEHIND THE BOUNDARY NOT MUCH GOING ON.
ALSO...CAPES OVER 3000 J/KG WILL LEND TO ISOLATED SEVERE DOWNBURST
AND LARGE HAIL THROUGH EARLY EVENING. CONVECTION SHOULD WANE AFTER
SUNSET WITH LOSS OF INSOLATION AND SUBSIDENCE BEHIND NWD MOVING
BOUNDARY. SCT-BKN STRATUS REFORMING OVERNIGHT THINGS DECOUPLE. SOME
FOG POSSIBLE IN EAST ZONES WHERE WINDS COULD GO LIGHT FOR A TIME
OVERNIGHT.

TUESDAY THROUGH WED NIGHT SHOULD SEE COVERAGE OF SHWRS/STORMS INCREASE
AS PWATS RISE TO 2.00+ OVER A GOOD PART OF THE REGION AND SLOW
APPROACH OF NW GULF IMPULSE ALONG THE LA COASTLINE. MEANWHILE...
RRQ OF 45-55KT SUB-TROPICAL JET WILL SET UP OVER THE MS DELTA INTO
THE TN VALLEY WHICH WILL ONLY ENHANCE ONGOING ISENTROPIC LIFT/
UPGLIDE WITH HIGH INSTABILITY/MOISTURE IN PLACE. GOING WITH SCATTERED
POPS NORTH-CATEGORICAL POPS SOUTH TUESDAY WITH CATEGORICAL/LIKELY
POPS AREAWIDE TUE NIGHT-WED NIGHT AS COLD FRONT APPROACHES LATER IN
PD TO ADD TO THE MIX. AGREE WITH AVN/HPC QPF/S THROUGH THIS TIME OF
2-3 INCHES WITH SOME ISOLATED 4 INCH AMOUNTS POSSIBLE ACROSS THE SOUTH
HALF.

NO FLASH FLOOD WATCHES ISSUANCE RIGHT NOW WITH FAIRLY DRY SOILS AND
STORM MOTION AROUND 20 KTS. THIS WILL NEED TO BE INVESTIGATED BY LATER
SHIFTS AS SCENARIO UNFOLDS. LIKE WETTER MAV POPS AND COOLER MAV
HIGHS IN THIS SITUATION FOR OBVIOUS REASONS. LOWS MAINLY LOWER 70S.

.EXTENDED...MEDIUM RANGE MODELS GENERALLY AGREE THAT THE UPPER RIDGE
WILL BEGIN AMPLIFYING OVER THE W-CENTRAL U.S THURSDAY WITH FLOW
ALOFT BECOMING NW. COLD FRONT TO MOVE THROUGH THE REGION BY THURS
EVENING PUTTING AN END TO THE RAINY PATTERN. DRY THROUGH THE WEEKEND
WITH A WARMING TREND BACK INTO THE 90S BY EARLY NEXT WEEK.

.PRELIMS...(MAY CHANGE PER RADAR TRENDS BEFORE PACKAGE TIME)
JAN 74/85/70/81 48++
MEI 72/84/69/81 57++

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

05/

In the hours before

Special weather statement, Jun 4, 11:01 AM CDT, 4 hours 46 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1101 AM CDT MON JUN 04 2001

...THUNDERSTORMS...
WIDELY SCATTERED TO SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED
ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND IN
MUCH OF MISSISSIPPI THROUGH TONIGHT. THE BEST COVERAGE OF
THUNDERSTORMS WILL GENERALLY BE SOUTH OF A BASTROP...LOUISIANA
TO JACKSON TO MERIDIAN LINE. ALTHOUGH AN ISOLATED STRONG
THUNDERSTORM IS POSSIBLE DURING THE AFTERNOON HOURS...SEVERE
THUNDERSTORMS ARE NOT EXPECTED.

THE AIRMASS IN PLACE ACROSS THE LOWER MISSISSIPPI VALLEY CONTINUES
TO BE WARM AND UNSTABLE AS LOW LEVEL SOUTHERLY FLOW PUSHES HUMID
GULF AIR INTO THE REGION.  AFTERNOON AND EVENING THUNDERSTORMS
SHOULD PROVIDE RAINFALL TO MANY LOCATIONS IN THE REGION...
ESPECIALLY IN NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH
MISSISSIPPI. THE AFTERNOON ACTIVITY IN SOUTH MISSISSIPPI SHOULD BE
ENHANCED BY THE SEA BREEZE WHICH SHOULD MOVE MANY MILES INLAND IN
THE SOUTHERLY LOW LEVEL WIND FLOW.

THE THUNDERSTORM ACTIVITY MAY PRODUCE FREQUENT LIGHTNING...HEAVY
RAIN...AND SMALL HAIL. HOWEVER...THE THUNDERSTORMS ARE EXPECTED TO
STAY BELOW SEVERE LIMITS.

...NON PRECIPITATION...
BREEZY CONDITIONS WILL EXIST OVER MUCH OF CENTRAL AND SOUTH
MISSISSIPPI...EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF NORTHEAST
LOUISIANA. WINDS OF 15 TO 25 MPH CAN BE EXPECTED OVER AREAS MAINLY
SOUTH AND WEST OF A LINE FROM GREENWOOD TO JACKSON TO LAUREL.
BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES AS GUSTY SOUTHWEST
WINDS CAN MAKE WATERS CHOPPY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Special weather statement, Jun 4, 2:04 PM CDT, 1 hour 43 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
204 PM CDT MON JUN 04 2001

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE
EXPECTED ALONG AND NORTH OF A RAYVILLE AND TALLULAH LOUSIANA, TO
MENDENHALL, TO RALEIGH, TO QUITMAN MISSISSIPPI LINE INCLUDING THE
CITIES OF BASTROP LOUISIANA, CROSSET ARKANSAS, VICKSBURG, JACKSON,
MERIDIAN, PHILADELPHIA, GREENWOOD, GREENVILLE, GRENADA, STARKVILLE,
AND COLUMBUS MISSISSIPPI.

ACTIVIATION OF STORMS SPOTTERS WILL BE NEEDED ACROSS THIS REGION
THROUGH THE EARLY EVENING HOURS.

A BOUNDARY WILL CONTINUE MOVING NORTH THROUGH NORTHEAST LOUISIANA,
EXTREME SOUTHEAST ARKANSAS, AND CENTRAL AND NORTHERN MISSISSIPPI
THROUGH THE EARLY EVENING HOURS. BEST CONCENTRATION OF
THUNDERSTORMS WILL OCCUR IMMEDIATELY ALONG AND NORTH OF THIS
BOUNDARY WHERE ISOLATED SEVERE THUNDERSTORMS ALONG WITH VERY HEAVY
RAINFALL WILL OCCUR DUE TO VERY HIGH INSTABILITY IN THE AREA.

...FLOODING...
LOCALLY HEAVY TO TORRENTIAL RAINFALL IS EXPECTED ACROSS PORTIONS OF
CENTRAL AND NORTHERN MISSISSIPPI AS WELL AS NORTHEAST LOUISIANA
INTO SOUTHEAST ARKANSAS THROUGH THE EARLY EVENING HOURS AS A SLOW...
NORTHWARD MOVING BOUNDARY MOVES NORTHWARD. RAINFALL AMOUNTS OF
1-2 INCHES WITH LOCAL AMOUNTS OF 3 INCHES IS POSSIBLE ACROSS THE
GREEN-SHADED AREAS WHICH CAN CAUSE MINOR FLOODING OF LOW LYING AREAS
...SMALL CREEKS AND RAVINES AND STREETS.

REMEMBER...NEVER DRIVE THROUGH AREAS WHERE WATER COVERS THE ROAD.

...NON PRECIPITATION...
BREEZY CONDITIONS WILL EXIST OVER MUCH OF WESTERN AND SOUTHERN
MISSISSIPPI INTO PORTIONS OF NORTHEAST LOUISIANA INTO EXTREME
SOUTHEAST ARKANSAS. WINDS WILL BE ESPECIALLY GUSTY AND STRONG IN
AND NEAR THUNDERSTORMS.  BOATERS AND RECREATIONISTS ON AREA LAKES
SHOULD BE AWARE OF CURRENT WEATHER CONDITIONS. WINDS MAY BECOME
VERY GUSTY IN A SHORT PERIOD OF TIME...ESPECIALLY IN AND NEAR
THUNDERSTORMS. OTHERWISE...OUTSIDE OF THUNDERSTORMS...WINDS WILL BE
10 TO 20 MPH AND GUSTY IN THE SHADED AREA.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Local storm report, Jun 4, 2:39 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT MON JUN 4 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0135 PM    BRANDON                   MS   1.00 INCH HAIL
06/04/01   RANKIN                         REPORTED BY S.O. AND
                                          P.D.

0200 PM    TERRY                     MS   WIND DAMAGE
06/04/01   HINDS                          LARGE TREE LIMBS DOWN.
                                          WIND SPEED ESTIMATED.
                                          REPORTED BY SPOTTER.

0200 PM                              LA   WIND DAMAGE
06/04/01   MOREHOUSE                      WIND DAMAGE OF UNKNOWN
                                          EXTENT ON
                                          OUACHITA/MOREHOUSE
                                          PARISH LINE. REPORTED
                                          BY T.V. STATION AND
                                          RELAYED BY WFO SHV.
Local storm report, Jun 4, 2:59 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CDT MON JUN 4 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

02t45 PM    HAMBURG                   AR   1.50 INCH HAIL
06/04/01   ASHLEY                         REPORTED BY CIVIL
                                          DEFENSE AND RELAYED BY
                                          WFO LZK.
Special weather statement, Jun 4, 3:30 PM CDT, 17 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT MON JUN 04 2001

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING OVER
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI.
THE STORMS WILL PRODUCE DAMAGING WINDS...LARGE HAIL...AND
TORRENTIAL RAINFALL. IF A STORM APPROACHES YOU...MOVE INTO A STURDY
BUILDING AND STAY THERE UNTIL THE STORM PASSES. THE STORMS WILL
BEGIN TO WEAKEN AFTER SUNSET...AND THE LAST STORMS SHOULD DISSIPATE
BEFORE MIDNIGHT.

...FLOODING...
LOCALLY HEAVY TO TORRENTIAL RAINFALL IS EXPECTED ACROSS MUCH OF
MISSISSIPPI...AS WELL AS NORTHEAST LOUISIANA AND SOUTHEAST
ARKANSAS...THROUGH THIS EVENING. RAINFALL AMOUNTS OF ONE TO TWO
INCHES...WITH LOCAL AMOUNTS OF THREE INCHES IN STRONG
THUNDERSTORMS...ARE POSSIBLE. THE HEAVY RAIN THREAT WILL DIMINISH
BY 10 PM...AND END BY MIDNIGHT.

REMEMBER...NEVER DRIVE THROUGH AREAS WHERE WATER COVERS THE ROAD.

...NON PRECIPITATION...
BREEZY CONDITIONS WILL EXIST OVER MUCH OF WESTERN AND SOUTHERN
MISSISSIPPI INTO PORTIONS OF NORTHEAST LOUISIANA INTO EXTREME
SOUTHEAST ARKANSAS. WINDS WILL BE ESPECIALLY GUSTY AND STRONG IN
AND NEAR THUNDERSTORMS.  BOATERS AND RECREATIONISTS ON AREA LAKES
SHOULD BE AWARE OF CURRENT WEATHER CONDITIONS. WINDS MAY BECOME
VERY GUSTY IN A SHORT PERIOD OF TIME...ESPECIALLY IN AND NEAR
THUNDERSTORMS.OTHERWISE...OUTSIDE OF THUNDERSTORMS...WINDS WILL BE
10 TO 20 MPH AND GUSTY IN THE SHADED AREA.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 12:34 PM CDTSevere Thunderstorm WarningJANLamar26 min
Jun 4, 1:07 PM CDTSevere Thunderstorm WarningJANCovington23 min
Jun 4, 1:24 PM CDTSevere Thunderstorm WarningJANHinds36 min
Jun 4, 1:33 PM CDTSevere Thunderstorm WarningJANRankin27 min
Jun 4, 1:35 PM CDTSevere Thunderstorm WarningJANCopiah25 min
Jun 4, 1:44 PM CDTSevere Thunderstorm WarningJANJasper31 min
Jun 4, 1:55 PM CDTSevere Thunderstorm WarningJANHinds35 min
Jun 4, 2:02 PM CDTSevere Thunderstorm WarningJANMadison, Rankin28 min
Jun 4, 2:14 PM CDTSevere Thunderstorm WarningJANClarke46 min
Jun 4, 2:30 PM CDTSevere Thunderstorm WarningJANMadison, Rankin45 min
Jun 4, 2:36 PM CDTSevere Thunderstorm WarningJANLauderdale, Newton39 min
Jun 4, 2:57 PM CDTSevere Thunderstorm WarningJANAttala48 min
Jun 4, 3:12 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba33 min
Jun 4, 3:27 PM CDTSevere Thunderstorm WarningJANLincoln48 min
Jun 4, 3:34 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes41 min
Jun 4, 3:34 PM CDTSevere Thunderstorm WarningJANMontgomery41 min
Jun 4, 4:00 PM CDTSevere Thunderstorm WarningJANJefferson30 min
Jun 4, 4:04 PM CDTSevere Thunderstorm WarningJANWinston41 min
Jun 4, 4:10 PM CDTSevere Thunderstorm WarningJANLowndes50 min
Jun 4, 4:26 PM CDTSevere Thunderstorm WarningJANCopiah49 min
Jun 4, 4:32 PM CDTSevere Thunderstorm WarningJANFranklin28 min
Jun 4, 4:40 PM CDTSevere Thunderstorm WarningJANLamar35 min
Jun 4, 4:53 PM CDTSevere Thunderstorm WarningJANMarion52 min
Jun 4, 5:06 PM CDTSevere Thunderstorm WarningJANForrest24 min
Jun 4, 5:48 PM CDTSevere Thunderstorm WarningJANJasper42 min
Jun 4, 5:53 PM CDTSevere Thunderstorm WarningJANLamar, Marion52 min
Jun 4, 6:53 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lamar37 min

Nearby

Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.